MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR L SCREWDRIVER MODULAR RIGID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ANCHOR L SCREWDRIVER MODULAR RIGID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48999000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; our sales rep reported: "during the step of putting the screw on the cage implanted, the terminal part of the screwdriver broke.The tip of it was stuck in the screw.The doctor removed it by unscrewing the screw implanted with a forceps.The tip is still stuck inside the screw, but the screw has been removed and it will be returned.The doctor has implanted a new screw with a screwdriver replacement.The implant is correctly positioned and locked.There were no consequences for the patient.Time used for removal 45 minutes, the removal was not easy".
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.It was confirmed that the tip had fractured off of the driver.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.Based on the information provided, the root cause of the reported event is multifactorial.
 
Event or Problem Description

Brand Name
ANCHOR L SCREWDRIVER MODULAR RIGID
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6387855
Report Number0009617544-2017-00080
Device Sequence Number16281205
Product Code LXH
UDI-Device Identifier07613327274905
UDI-Public(01)07613327274905
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48999000
Device Lot Number142599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR